Acute myocardial infarction associated with intravenous dipyridamole for rubidium-82 pet imaging Academic Article uri icon

abstract

  • This report describes the occurrence of chest pain and electrocardiographic features of acute myocardial infarction following intravenous dipyridamole-handgrip stress. Myocardial perfusion imaging (Rb-82 PET) demonstrated a stress-induced perfusion defect. Following failure to respond to medical therapy, urgent cardiac catheterization demonstrated total occlusion of the left anterior descending coronary artery. The vessel was revascularized, with limitation of myocardial damage evidenced by failure to develop anterior Q waves and only modest elevation of cardiac enzyme levels. Complications of intravenous dipyridamole stress are rare, this case constituting the first major problem in over 500 such procedures at this institution. However, this experience demonstrates the importance of vigilant observation during the performance of this technique.

publication date

  • March 1990